Alert archive / Texas / Flash Flood Warnings in 1996

Flash Flood Warning 49, NWS Shreveport, LA

November 24, 1996Franklin County, Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Nov 24, 1996, 7:33 AM CST for Franklin County, Wood County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 1996, 7:33 AM CST (13:33 UTC)
Expired
Nov 24, 1996, 11:30 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Franklin County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1996-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1996-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 241332
FFWSHV
TXC159-387-449-499-241730-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 AM CST SUN NOV 24 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CST
FOR THE FOLLOWING AREAS...
 
IN NORTHEAST TEXAS
 
   ...FRANKLIN COUNTY...RED RIVER COUNTY...TITUS COUNTY
   ...WOOD COUNTY
 
AT 730 AM CST DOPPLER RADAR IN SHREVEPORT SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS THAT CONTINUED
TO TRAIN OVER THE SAME GENERAL AREA. THE AREA WAS ABOUT 30 MILES
WIDE AND EXTENDED FROM NEAR AVERY SOUTHWEST TO NEAR TALCO...
MT VERNON...AND QUITMAN TEXAS. THE SHOWERS AND THUNDERSTORMS
WERE MOVING TO THE NORTHEAST AT 30 TO 35 MPH.
 
DOPPLER RADAR INDICATED THAT RAINFALL TOTALS RANGED FROM NEAR
2 TO 3 INCHES WITH ISOLATED AMOUNTS TO NEAR 4 INCHES. THIS WILL
CAUSE FLOODING OF SOME ROADWAYS AND LOW WATER CROSSINGS.
EARLY MORNING TRAVELERS SHOULD REMAIN ALERT AND AVOID FLOODED
AREAS.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
 
SIX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 3:47 AM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 24, 3:47 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 AM CST SUN NOV 24 1996

THANKS FOR COORD FTW AND NEW.  FLASH FLOOD WATCHES FOR TX AND LA
COUNTIES/PARISHES...ALSO TO INCLUDE MENTION OF POSSIBLE SEVERE WEATHER.

WILL BE A WET...COLD...WINDY FORECAST THIS PERIOD. MODELS SIMILAR IN
SOLUTION FROM THE 24/00 UTC RUN WITH MINOR DIFFERENCES IN LOCATIONS OF
FRONTAL POSITIONS...MAX UVV...AND SURFACE LOW DEVELOPMENT AND LOCATION
THROUGH FORECAST CYCLE BUT NOT MUCH. LIKE TO ETA BEST SINCE A COMPROMISE
BETWEEN THE MODELS.

FOR SEVERE AND GENERAL THUNDERSTORMS DISCUSSION SEE MKCSWODY1 AND
MKCSWODY2.

SURFACE ANALYSIS THIS AM (3AM CST) SHOWED A COLD FRONT FROM SE
OK FROM NEAR MT HERMAN SOUTH TO NEAR KPRX (PARIS IN NE TX) AND THEN
SW ACROSS N CENTRAL TX TO NEAR KACT AND W TX TO NEAR KDRT. OUT AHEAD
OF THIS FRONT DEW POINTS ACROSS FA DEW POINTS RANGED FROM NEAR 60 OVER
THE EAST TO THE MID 60S OVER THE W SECTIONS OF CWA. SHOWERS
AND THUNDERSTORMS WERE OCCURRING ALONG AND NEAR THE FRONT.
EARLY THIS AM NORTHERN PARTS OF THE FA WERE IN THE RIGHT REAR
QUAD OF 25H JET AND THUNDERSTORMS HAVE BEEN INCREASING IN THIS
REGION.

LOW TO DEVELOP ALONG SOUTHERN PART OF TX TO MOVE THROUGH S LA
TODAY AND TONIGHT AND THEN THROUGH MS EARLY MONDAY WILL PROVIDE
ABUNDANT MOISTURE OVER COLD AIR BEHIND SYSTEM WITH RAIN THROUGH
PERIOD.

SHV 66/40/44 ++8  MLU 68/46/47 8++

SIX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:33 AM CSTFlash Flood WarningSHVRed River, Titus4 hr

Nearby

Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.